MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "footplate got wedged into the vessel and when the physician was trying to get a wire past to balloon he caused a dissection and a perforation.Cutdown was performed and a patch was placed." additional information received on 18oct2024: "micro puncture and ultrasound were utilized to gain access in the right common femoral artery.Vessel size was 8mm with no reported calcification or tortuosity.Measured depth for the manta was 6+1cm.Both heparin and protamine were administered during the procedure.The dissection was caused by the physician trying to get a wire past where the obstruction was - which the obstruction was caused by the foot plate.The obstruction was the manta foot plate that was not flush against the arteriotomy.".
 
Additional Manufacturer Narrative
(b)(4).Correction to section d: udi number.Additional information: no return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73b2400587 manta 18f indicated no non-conformities related to this lot.No impact related to the device, no reworks, or other issues related, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Following the tavr, an 18f manta was deployed to the measured depth, and hemostasis was immediate.A post-deployment angiography revealed an obstruction in the vessel.The manta anchor appeared partially lodged in the vessel wall and was not flush.The physician attempted to get a wire past the obstruction, causing a dissection and perforation.Balloon angioplasty was applied, and the decision was made to intervene surgically.The vascular surgeon explanted the manta device and patch-repaired the vessel.The vascular surgeon noted the access was high.High-access sites are listed as contraindications to the manta device due to the possibility of not achieving an optimal seal and causing more difficulty in controlling bleeding.The patient did not experience any harm, injury, or health consequences due to this event, and the outcome post-procedure was fine.The root cause of the delivery of the implant not being effective in creating hemostasis requiring surgical cutdown is user error in deploying the manta device partially into the vessel wall.Numerous causes for intraarterial deployment have been established.However, the exact reason for this intraarterial deployment is potentially due to user error.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20568400
Report Number3010252479-2024-00179
Device Sequence Number12645320
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240214(17)250819(10)73B2400587(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Catalogue Number2115
Device Lot Number73B2400587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale